HomeAnswersGeneral MedicinevomitingIs red vomit after having red wine something serious?

My vomit was red colored after having red wine. Is it something serious?

Share
My vomit was red colored after having red wine. Is it something serious?

The following is an actual conversation between an iCliniq user and a doctor that has been reviewed and published as a Premium Q&A.

Medically reviewed by

iCliniq medical review team

Published At June 13, 2018
Reviewed AtAugust 22, 2023

Patient's Query

Hello doctor,

I am 26 years old female. The day before yesterday night I drank alcohol for the first time. I had whiskey and my last drink was one glass of red wine. After coming back around half an hour later I felt sick and I puked. Now my worry is my vomit was red colored like there were no red specks of blood. The whole vomit was red-colored. Now I do not know if it was the red wine coloring it red or it was blood. It was a lot of vomit but I did not feel dizzy or anything after puking. I slept and I was absolutely fine the next day. One of my doctor's friends asked me to keep a check on stool color the next day just to be safe and I did and it was a normal yellow color. I wanted your opinion as to what to do next. I am otherwise healthy with no other complaints.

Hello,

Welcome to icliniq.com.

The red vomit is likely due to red wine only. Alcohol causes gastritis and vomiting, and you likely vomited red wine out. I guess you did not have abdominal pain. The bloody vomitus is brown in color rather than red. Was the color of vomitus matching with wine, if yes it further suggests it is wine. Also, stool will turn blackish, foul smelling if it was blood. So continue to observe the stool for another 2 to 3 days. Overall, does not look like a matter of worry.

Patient's Query

Thank you doctor,

No abdominal pain or any kind of discomfort. Just nausea followed by vomiting and nausea was relieved completely after vomiting.

Hi,

Welcome back to icliniq.com.

So, it is unlikely to be blood. It is likely a wine only. Bleeding would have caused lot many symptoms and complications.

Patient's Query

Thank you doctor,

I observed my stool for two days and it was mostly yellow only. Last evening the stool was mostly yellow with the small dark area but not tarry black. I am taking iron supplements from last two days so it could have been that also? Other than that I am absolutely fine with no pain or discomfort. I also forgot to mention that the night of vomiting I ate red chips with a red dusting on it. I am just worried if it could be GI malignancy.

Hi,

Welcome back to icliniq.com.

It does not appear to be a matter of worry. It is unlikely to be bleeding. Iron supplements can cause it. The possibility of malignancy is unlikely in this age group, anyway if you are worried too much, you may get a stool for occult blood testing for the presence of blood in the stool. You have to stop iron supplements for a week then give some sample in any good laboratory, and ask stool for occult blood. Also, your symptoms are not consistent with malignancy.

Same symptoms don't mean you have the same problem. Consult a doctor now!

Dr. Sagar Ramesh Makode
Dr. Sagar Ramesh Makode

Cardiology

Community Banner Mobile

iCliniq's FREE Newsletters

Expert-backed health and wellness information, delivered to your email.

Subscribe iCliniq
By clicking Subscribe, I agree to the iCliniq Terms & Conditions and Privacy Policy and understand that I may opt out of iCliniq subscriptions at any time.

Ask your health query to a doctor online

General Medicine

*guaranteed answer within 4 hours

Disclaimer: No content published on this website is intended to be a substitute for professional medical diagnosis, advice or treatment by a trained physician. Seek advice from your physician or other qualified healthcare providers with questions you may have regarding your symptoms and medical condition for a complete medical diagnosis. Do not delay or disregard seeking professional medical advice because of something you have read on this website. Read our Editorial Process to know how we create content for health articles and queries.

This website uses cookies to ensure you get the best experience on our website. iCliniq privacy policy